• Welcome! This is a forum for anyone who is affected by a fear of the dentist, dental phobia, or specific dental fears.

    We are lucky to count a number of dentists among our members and moderators. Look out for the "Verified dentist" badges. If you are a dental professional who likes to help, please join our community!

    Register now to access many more features and forums!

Worried about antibiotic side effects - can someone tell me about clindamycin? Please help

R

roadtorideon

Junior member
Joined
May 14, 2013
Messages
2
Worried about antibiotic side effects - can someone tell me about clindamycin? Please help

Hi,

I went to two different dentists today (didn't like the feel of the first office) because I have tooth pain and apparently an infection. They both prescribed antibiotics but they both prescribed different ones. I can't read the first guys writing and I'm not going back there so I didn't pick up the prescription but the second guy prescribed clindamycin 4 times a day for 10 days. I've never taken antibiotics as an adult so I looked it up online and some of the possible side effects are terrifying. Does anyone know if that is the normal antibiotic for a penicillin allergy? I was just really concerned because they both prescribed different things.

Thanks for reading!
 
carole

carole

Super Moderator
Joined
Jan 5, 2012
Messages
7,914
Location
UK
Re: Worried about antibiotic side effects - can someone tell me about clindamycin? Please help

Hi

Yes it is I have a penicillin allergy, it can cause stomach upset but take something dairy with it when you take it and it will be fine. I usually like a milk shake or a piece of cheese, the pro-biotic drinks you can get also do it and are ideal.

They are the Godfather of antibiotics and they will calm the infection down. You must take it all even if you forget a dose and have some left after the 10 days just carry on until it has all gone.

If a dentist ever gives you a script for Amoxicillin don't take it, it is a penicillin and you will have side effects from it. I was given some and didn't know what it was and ended up having to take steroids.

The clindamycin is fine. Good luck with your treatment. :butterfly:
 
R

Robbb

Junior member
Joined
May 16, 2013
Messages
11
Re: Worried about antibiotic side effects - can someone tell me about clindamycin? Please help

Hello. I saw your question about clindamycin so thought I'd respond. I took clindamycin for a dental issue about 3 years back and it caused a lot of stomach issues for me. I would keep a close watch on how your stomach handles the medication as I've read that many people have problems with that medication after doing some research on that medication. Hope that you will be ok!
 
S

scareddiane

Member
Joined
May 30, 2013
Messages
89
Re: Worried about antibiotic side effects - can someone tell me about clindamycin? Please help

I was given Clindamycin when I had an abscess about 10 years ago before a root canal. It made me very sick. I was even checked for C-Diff because the diarrhea was so bad. My stomach really, really hurt.

From what I understand, it's a great medication for bacteria that grows where air doesn't touch it.
 
Gordon

Gordon

Administrator
Staff member
Verified dentist
Joined
Oct 25, 2005
Messages
6,327
Re: Worried about antibiotic side effects - can someone tell me about clindamycin? Please help

Clindamycin is total overkill for a dental infection, I find it a bit depressing that it was prescribed for presumably a fairly mild problem. It's no wonder we're running into problems with antibiotic resistant bacteria :(
 
Top